Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 41, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 7, 2006, 5:39 AM EDT for 6 counties in Florida. It took effect at Apr 7, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2006, 5:39 AM EDT (09:39 UTC)
- In effect from
- Apr 7, 2006, 1:00 PM EDT
- Expired
- Apr 7, 2006, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 070939 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 539 AM EDT FRI APR 7 2006 FLZ041-044>046-053-058-144-071745- /O.UPG.KMLB.FW.A.0034.060407T1700Z-060407T2300Z/ /O.NEW.KMLB.FW.W.0041.060407T1700Z-060407T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 539 AM EDT FRI APR 7 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL ALLOW TEMPERATURES TO WARM GENERALLY INTO THE UPPER 80S WITH NO RAIN FORECAST TODAY. THESE WARM AND DRY CONDITIONS WILL RESULT IN AN INCREASED FIRE THREAT THIS AFTERNOON AS HUMIDITIES FALL JUST BELOW 35 PERCENT. SOUTH TO SOUTHWEST WINDS AROUND 15 MPH AT TIMES WILL CAUSE ANY NEW OR EXISTING BRUSH FIRES TO SPREAD MORE QUICKLY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ FLZ141-147-071745- /O.NEW.KMLB.FW.W.0041.060407T1700Z-060407T2300Z/ COASTAL VOLUSIA-NORTHERN BREVARD- 539 AM EDT FRI APR 7 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE MAIN AREA OF CONCERN IS AWAY FROM THE IMMEDIATE COAST. SOUTHWEST WINDS BLOWING OFFSHORE WILL ALLOW TEMPERATURES TO WARM GENERALLY INTO THE MID 80S...BUT TO THE UPPER 80S IN SPOTS FOR WESTERN/INLAND SECTIONS. NO RAIN FORECAST AGAIN TODAY. THESE WARM AND DRY CONDITIONS WILL RESULT IN AN INCREASED FIRE THREAT THIS AFTERNOON AS HUMIDITIES FALL JUST BELOW 35 PERCENT. SOUTH TO SOUTHWEST WINDS AROUND 15 MPH AT TIMES WILL CAUSE ANY NEW OR EXISTING BRUSH FIRES TO SPREAD MORE QUICKLY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ DWS
1 follow-up statement
000 WWUS82 KMLB 071835 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 235 PM EDT FRI APR 7 2006 FLZ041-044>046-053-058-141-144-147-072300- /O.CON.KMLB.FW.W.0041.000000T0000Z-060407T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- 235 PM EDT FRI APR 7 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. SOUTHWEST WINDS BLOWING OFFSHORE WILL ALLOW TEMPERATURES TO WARM GENERALLY INTO THE MID 80S...BUT TO THE UPPER 80S IN SPOTS FOR WESTERN/INLAND SECTIONS. NO RAIN FORECAST AGAIN TODAY. THESE WARM AND DRY CONDITIONS WILL RESULT IN AN INCREASED FIRE THREAT THIS AFTERNOON AS HUMIDITIES FALL JUST BELOW 35 PERCENT. SOUTH TO SOUTHWEST WINDS AROUND 15 MPH AT TIMES WILL CAUSE ANY NEW OR EXISTING BRUSH FIRES TO SPREAD MORE QUICKLY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 7, 3:50 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 7, 3:50 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 350 AM EDT FRI APR 7 2006 .DISCUSSION... .CURRENT... HIGH CIRRUS CONTINUES TO CRUISE OVERHEAD THICKENING AT TIMES. OTHERWISE...NEAR-TERM SITUATION REMAINS TRANQUIL. .DAY1 (TODAY-TONIGHT)... SURFACE RIDGE AXIS SAGS SOUTH WITH THE HIGH PRESSURE CENTER ALSO SHIFTING SEAWARD TODAY IN PREFRONTAL RESPONSE TO NEXT SYSTEM MOVING INTO THE SOUTHEAST STATES BY SATURDAY. ANOTHER NON-PRECIPITATION DAY. DRY SEA BREEZES HAVE BEEN THE TREND OVER THE PAST TWO AFTERNOONS...BUT A VEERING LOW LEVEL WIND TO THE SOUTHWEST WILL ALLOW WEST COAST BREEZE TO DOMINATE. SUBSEQUENT DELAY IN EAST COAST BREEZE... ESPECIALLY FROM CAPE CANAVERAL NORTHWARD. OPPORTUNITY FOR EAST COAST BREEZE TO MOVE SOMEWHAT INLAND...ESPECIALLY SOUTHERN COASTAL COUNTIES SINCE SYNOPTIC FLOW A LITTLE MORE SOUTHERLY THERE. EXPECT BREEZES TO CONTINUE DRY...BUT LIKELY MARKED BY AT LEAST SOME CU FORMATION. SOUTHWEST WINDS WILL ALSO SUPPORT RATHER WARM AFTERNOON TEMPERATURES WELL ABOVE CLIMO...BUT JUST BELOW RECORDS. .DAY2-DAY3 (SAT-SUN)... LONG WAVE TROUGH STRETCHING FROM THE GREAT LAKES TO THE LOWER MISSISSIPPI VALLEY EARLY SATURDAY WILL ADVANCE EASTWARD AND DEEPEN AS SHORT WAVE DIVES INTO THE BASE OF THE TROUGH OVER AL/GA LATE SATURDAY AND EARLY SUNDAY. TAIL END OF ASSOCIATED VORTICITY MAXIMA WILL CROSS NORTHERN/CENTRAL FLORIDA EARLY SUNDAY. SATURDAY WILL BE A VERY WARM DAY WITH BREEZY OFFSHORE FLOW HOLDING OFF ANY CHANCE FOR AN ATLANTIC SEA BREEZE. INCREASE OF DEEP LAYER LOOKS TO HOLD OFF TIL LATE IN THE DAY...WITH SLIGHT CHANCE FOR THE FAR NORTH TOWARDS EVENING. BAND OF DEEP MOISTURE AND LOW LEVEL CONVERGENCE JUST AHEAD OF FRONTAL BOUNDARY WARRANTS FORECAST OF SCATTERED CONVECTION SATURDAY NIGHT AND SUNDAY AS BAND SLIDES FROM NORTH TO SOUTH. THAT SAID...DEEPEST MOISTURE AND BEST SUPPORT SHOULD REMAIN NORTH OF CWA...AND THEREFORE WILL NOT OVER COMMIT RAIN CHANCES OR RAINFALL TOTALS. SPC HAS SLIGHT RISK FOR SEVERE STORMS JUST NORTH OF CWA SAT NIGHT...WITH ACTIVITY LIKELY WEAKENING UPON APPROACH TO CWA. A FEW STRONG STORMS MAY BE POSSIBLE OVER SOUTHERN COUNTIES SUNDAY IF TEMPS WARM ENOUGH TO RELEASE INSTABILITY. .DAY4-DAY7 (MON-FRI)... BROAD MID-LEVEL TROUGHINESS PERSISTS OVER OR JUST EAST OF THE STATE MON/TUE WITH FRONTAL BOUNDARY SLOWING/STALLING ACROSS SOUTHERN PENINSULA. AS LOW LEVEL RIDGE REACHES THE EAST COAST MONDAY...WINDS WILL QUICKLY VEER TO ONSHORE COMPONENT AND WILL INCREASE INTO MID WEEK. MOISTURE TRAPPED CLOSE TO THE FRONT SUGGESTS A SMALL CHANCE FOR SHOWERS OVER SOUTHERN COUNTIES EARLY IN THE WEEK. OTHER THAN EXCEPTION FOR SHOWER CHANCE ACROSS THE SOUTH...MAJORITY OF NEXT WEEK SHOULD FEATURE RETURN TO DRY WEATHER WITH TEMPS CLOSE TO CLIMO...OR MAXS GENERALLY NEAR 80 AND MINS NEAR 60. ONSHORE FLOW WILL MODIFY MAXS DOWNWARD AND MINS UPWARD SEVERAL DEGREES ALONG THE EAST COAST. HAVE FOLLOWED CLOSE TO GFS TEMP GUIDANCE...BUT WENT A BIT WARMER MID/LATE WEEK. && .MARINE... MARITIME WINDS GENERALLY SOUTH TODAY INCREASING TO 15 KNOTS LATER IN THE AFTERNOON AND INTO THE OVERNIGHT PERIOD. SLIGHT ONSHORE COMPONENT NEAR THE COAST DURING THE AFTERNOON...ESPECIALLY SOUTH OF CAPE CANAVERAL. CURRENT SEAS OF 2 TO 3 FEET WILL INCREASE TO 3 TO 4 FEET IN RESPONSE. INCREASING S/SW FLOW AHEAD OF FRONT SATURDAY WILL FURTHER BUILD SEAS...ESPECIALLY OFFSHORE. WINDS WILL INCREASE TO SCEC LEVELS ACROSS OFFSHORE WATERS. BEHIND THE FRONT...WINDS WILL QUICKLY VEER TO ONSHORE COMPONENT BY EARLY NEXT WEEK WITH SEAS LIKELY BUILDING TO SCA LEVELS ACROSS ENTIRE MARINE AREA MONDAY AND LASTING THROUGH MID WEEK. && .FIRE WEATHER... CURRENT FIRE WEATHER WATCH FOR THE INTERIOR ZONES WILL BE UPGRADED TO A RED FLAG WARNING TODAY DUE TO THE EFFECTS ON RH FROM THE RATHER WARM AFTERNOON TEMPS. A VEERING WIND TO THE SOUTHWEST HAS ALSO PROMPTED THE INCLUSION OF COASTAL VOLUSIA AND NORTHERN BREVARD SINCE IT WILL BE UNLIKELY THAT THE EAST COAST SEA BREEZE WILL MAKE MUCH INLAND PENETRATION. MIN RH VALUES 32-35 PERCENT. RED FLAG THRESHOLDS NOT EXPECTED TO BE MET FOR SATURDAY AS INCREASING MOISTURE LEVELS SHOULD LIMIT NEED FOR FIRE WX HEADLINES....BUT A CHANCE FOR LIGHTNING IS FORECAST SATURDAY AFTERNOON AND NIGHT. && .CLIMATE...RECORD HIGH TEMPERATURES FOR TODAY: DAYTONA BEACH 90 (1956) MELBOURNE 90 (1960) ORLANDO 91 (1947) VERO BEACH 89 (1968) && .PRELIMINARY POINT TEMPS/POPS... DAB 85 63 90 64 / 0 10 20 30 MCO 89 62 90 64 / 10 0 10 30 MLB 84 65 90 67 / 0 0 10 30 VRB 85 64 90 66 / 0 0 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FOR VOLUSIA...NORTH BREVARD...AND ALL INTERIOR COUNTIES THIS AFTERNOON. && SHORT TERM...SHARP LONG TERM....SPRATT
Hazardous weather outlook, Apr 7, 5:14 AM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 514 AM EDT FRI APR 7 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 072115- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 514 AM EDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...FIRE WEATHER IMPACT... ANOTHER DAY WITHOUT RAINFALL AND HUMIDITIES JUST BELOW 35 PERCENT AWAY FROM THE COAST. THIS HAS PROMPTED A RED FLAG WARNING FOR INTERIOR COUNTIES...BUT ALSO VOLUSIA AND NORTHERN BREVARD COUNTIES TODAY DUE TO OFFSHORE WINDS. SOUTHWEST WINDS WILL ALLOW AFTERNOON TEMPERATURES TO WARM WELL ABOVE CLIMATOLOGY INTO THE UPPER 80S...TO NEAR 90 DEGREES IN SPOTS. ...RIP CURRENT IMPACT... ALTHOUGH RIP CURRENT CONDITIONS WILL BE NEAR NORMAL TODAY...A LONG SHORE CURRENT WILL INCREASE THE CHANCES THAT A SWIMMER MAY ENCOUNTER A RIP CURRENT. IT IS RECOMMENDED THAT BEACHGOERS SWIM ONLY AT GUARDED BEACHES AND PREFERABLY WITH A SWIM PARTNER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RATHER WARM BUT BREEZY CONDITIONS SATURDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON INCREASING SOMEWHAT FOR SATURDAY NIGHT. A FRONT IS FORECAST TO THEN MOVE THROUGH THE FORECAST SUNDAY AND SUNDAY NIGHT. OVER THE MARINE AREA...WINDS AND SEAS WILL PICK UP AND BECOME SUFFICIENT FOR SMALL CRAFT TO EXERCISE CAUTION SUNDAY...ESPECIALLY OFFSHORE. BEHIND THE FRONT...MARITIME WINDS WILL INCREASE AND BECOME ONSHORE WITH BUILDING SEAS TO NEAR SMALL CRAFT ADVISORY CONDITIONS MONDAY AND TUESDAY. AN INCREASED CHANCE FOR RIP CURRENTS WILL ALSO BE A CONCERN FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SHARP
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.